MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MINI POLYAXIAL SCREW 3.5 X 12 FULL THREAD + NUT

MEDACTA INTERNATIONAL SA MUST MINI POLYAXIAL SCREW 3.5 X 12 FULL THREAD + NUT
Catalog Number 03.75.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lots and quantity of screw used during primary surgery are : reference 03.75.001 lot 1720772 quantity 1; reference 03.75.001 lot 1720838 quantity 5; reference 03.75.006 lot 1720777 quantity 3; reference 03.75.007 lot 1720778 quantity 3; reference 03.75.007 lot 1720844 quantity 2; reference 03.75.008 lot 1720779 quantity 4.We do not know which are the pieces that broke off during surgery, for this reason the document review has been performed on all the possible lots.Batch review performed on 04 april 2018: must mini polyaxial screw 3.5 x 12 full thread + nut lot reference 03.75.001 (k171369); lot 1720772: (b)(4) items manufactured and released on 21 september 2017.Expiration date: 2022-08-31.No anomalies found related to the problem.To date, 35 items of the same lot have been already sold without any similar reported event.Set screw lot 1720176: (b)(4) items manufactured and released on 19 june 2017.No anomalies found related to the problem.Must mini polyaxial screw 3.5 x 12 full thread + nut reference 03.75.001 (k171369); lot 1720838: (b)(4) items manufactured and released on 04 january 2018.Expiration date: 2022-12-14; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Set screw lot 1720439: (b)(4) items manufactured and released on 21 november 2017.No anomalies found related to the problem.Must mini polyaxial screw 3.5 x 22 full thread + nut reference 03.75.006 (k171369); lot 1720777: (b)(4) items manufactured and released on 04 october 2017.Expiration date: 20.09.2022; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Set screw lot 1720176: (b)(4) items manufactured and released on 12 september 2017.No anomalies found related to the problem.Must mini polyaxial screw 3.5 x 24 full thread + nut reference 03.75.007 (k171369); lot 1720778: (b)(4) items manufactured and released on 04 october 2017.Expiration date: 2022-09-18; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Set screw lot 1720174: (b)(4) items manufactured and released on 13 september 2017.No anomalies found related to the problem.Must mini polyaxial screw 3.5 x 24 full thread + nut reference 03.75.007 (k171369); lot 1720844: (b)(4) items manufactured and released on 04 january 2018 2017.Expiration date: 2022-12-14; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Set screw lot 1720179: (b)(4) items manufactured and released on 26 july 2017.No anomalies found related to the problem.Must mini polyaxial screw 3.5 x 26 full thread + nut reference 03.75.008 (k171369); lot 1720779: (b)(4) items manufactured and released on 26 september 2017.Expiration date: 2022-08-24; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Set screw lot 1720176: (b)(4) items manufactured and released on 19 june 2017.No anomalies found related to the problem.Clinical evaluation performed on 23 march 2018 by medical affairs: while inserting the set screw in the pedicle screw tulip, the thread of a set screw broke.The screw was replaced and the surgery was completed successfully.There is no clinical reason of this event and no consequence should be expected for the patient.
 
Event or Problem Description
The surgeon had difficulty to tighten three set screws into the pedicle screw tulips.After many attempts, the thread of the three set screws broke (lots that broke off are unknown, 18 screws were used).Three new set screws were used in order to complete the surgery.

Brand Name
MUST MINI POLYAXIAL SCREW 3.5 X 12 FULL THREAD + NUT
Common Device Name
POLYAXIAL SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7402533
Report Number3005180920-2018-00213
Device Sequence Number785344
Product Code NKG
UDI-Device Identifier07630030863158
UDI-Public07630030863158
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number03.75.001
Device Lot Number1720772
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;